MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Codes Material Puncture/Hole (1504); Failure to Advance (2524); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be implanted to treat a malignant stricture in the bile duct during a biliary stent implantation procedure performed on (b)(6) 2022.During the procedure, the outer sheath was damaged and the stent delivery system was unable to cross the stricture.The stent was removed from the patient fully covered by the outer sheath.The procedure was completed with another wallstent biliary.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a mdr-reportable event based on investigation results which revealed that the stent wire punctured the clear outer sheath of the delivery system.
 
Additional Manufacturer Narrative
(b)(4).A wallstent biliary uncovered stent and delivery system were returned for analysis.The stent was received partially deployed.Visual examination of the returned device found stretch marks on the outer clear sheath and one stent wire puncturing the outer clear sheath.A dimensional inspection was performed and the distal section of the outer diameter of the delivery system was found to be out of specification.No other damages with the stent and delivery system were noted.The reported event of sheath damaged was confirmed; during visual inspection stretch marks were found on the outer clear sheath.The reported event of difficulty crossing lesion could not be confirmed; the event occurred during the procedure and it is not possible to replicate in the laboratory of analysis.The damages noted on the returned device were most likely due to procedural factors encountered during the procedure.It may be that handling and manipulation of the device, the techniques used by the user, the characteristics of the lesion and normal procedural difficulties encountered during procedure, limited the performance of the device and contributed to the sheath damage and stent wire puncture of the outer clear sheath.This could lead to incomplete deployment and the partially deployed stent could have caused the outer diameter of the clear sheath to be out of specification in the distal section.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14088631
Report Number3005099803-2022-01963
Device Sequence Number12081399
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model NumberH965430600
Device Catalogue Number3060
Device Lot Number0027698966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight71 KG